Results 1 to 3 of 3
Like Tree1Likes
  • 1 Post By Help0304
Please Help with Clonazepam withdrawal (long post)
  1. #1
    Help0304 is offline New Member
    Join Date
    Aug 2017
    Posts
    1

    Default Please Help with Clonazepam withdrawal (long post)

    My doctor prescribed 0.5mg of clonazepam once per day, to be taken at night, to ease symptoms of severe anxiety at the end of June. It did help my anxiety, but she explained that this medication should not be taken long term. After 7 weeks she told me to taper down to half a pill (0.25mg) for seven days and then stop the medication completely. I was on the medication for a total of 8 weeks.

    I never dreamed I would become dependent on this medication after only 7 weeks, however, looking back, during the week of my taper I began having withdrawal symptoms. I noticed some dizziness on the 4th day of the taper but that was it. Fast forward to last week....I took my last dose on Thursday night. I felt great on Friday and most of Saturday. I woke up at 4:30am Sunday morning feeling faint and dizzy. I have issues with blood sugar so I thought my feelings were related to that so I ate something but didn't feel better. I felt awful all day Sunday, dizzy, nauseous, ringing in my ears and an all over pressure feeling in my head. I decided to go to urgent care and they chalked it up to my presumed low blood sugar episode and told me I would feel better by Monday. We never discussed possible withdrawal because it wasn't something I thought was a possibility.

    Monday I woke up feeling worse, added symptoms were anxiety, insomnia, and muscle twitching. It finally dawned on me that maybe I was going through withdrawal. I went to back to the doctor (a floater because my doctor was out) and she agreed that my symptoms were from clonazepam withdrawal. She said since I was already about 4 days in to the process I could tough it out for 3 more days or I could go back on 0.25mg and then try to taper again, however, she said I could possibly suffer from withdrawal symptoms again.

    I opted to wait it out, which I'm not sure was wise. My anxiety returned in full force Tuesday, along with diarrhea and nausea. She advised me to take Tylenol PM to help me sleep. It didn't help Monday night, but It did Tuesday night. I woke up yesterday rested and feeling pretty good. My head felt better and I actually felt much better over all, despite on going GI issues. At work I started feeling very dizzy and felt like I was going to faint so I decided to come home. I had an up and down day, I could hardly eat without an upset stomach and it felt like I was going to choke with every bite. I didn't sleep at all and this morning I woke up extremely nauseous with vomiting and diarrhea. I still have occasional dizziness and a constant ringing in my ears. It has now been almost 7 full days since my last dose. The doctor told me symptoms should only last a week. I expected to be feeling much better today, but here I sit.

    If you made it this far, thank you. Several questions, 1. I'm still having a hard time believing I became dependent on this medication at a fairly small dose in only 8 weeks, is that a possibility? 2. How long is this hell going to last? 3. Can all of my symptoms be chalked up to withdrawal or are they now being caused by anxiety, how do I know the difference between the two? 4. Should I continue to just wait this out, will it get better every day?


    Any insight, encouragement is appreciated. I just can't believe how this medication affects you after such a short period!!
    Mikey69 likes this.

  2. #2
    eazzye is offline Member
    Join Date
    Dec 2017
    Posts
    72

    Default

    when my medication was stolen, i suffered the same things you are going through - severe nausea, fever, muscle twitching, depression, insomnia, etc.

    i was and am on a much higher dose than you, 2mg/2x a day but YES it will get better, but it will take time.

    your symptoms are probably a combination of withdrawals AND the anxiety of not having your medication.

    google - benzodiazepine withdrawal syndrome, it’s a very REAL thing and occasionally has to be treated as a medical emergency.

    i am not trying to panic you, you were on a much lower dose than i am, therefore your withdrawals (hopefully) will not be as severe and last as long.

    if i was you, i’d go back to your doctor and get something like phenergan for nausea and to help you rest if you really would like to completely quit taking your medicine.

    best of luck,
    -e

  3. #3
    Ethanboyle is offline New Member
    Join Date
    Apr 2018
    Posts
    5

    Default

    muscle twitching, depression, insomnia, seizures, cramp, cant think straight....these are standard symptons....feel better and try to ask a emergency few tablets from ur doc to make u feel better.

Similar Threads

  1. Is this clonazepam withdrawal????
    By SFMOM in forum Need to Talk?
    Replies: 4
    Last Post: 05-31-2018, 12:34 PM
  2. first post long time reader and opiate detox
    By tilesetter67 in forum Prescription Drug Addiction
    Replies: 37
    Last Post: 03-09-2016, 04:35 PM
  3. Tramadol Addiction, My Story - Long Post
    By SomeGuyNJ in forum Need to Talk?
    Replies: 7
    Last Post: 05-31-2009, 09:07 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22